# SDR 2010FA0001264

- Difficulty date: December 28, 2010
- Submitted: December 28, 2010
- Operation: General aviation
- Aircraft: N3931A
- Make and model: Snias AS350B3
- Aircraft serial: 4697
- Aircraft time: 747 hours
- Engine: Tmeca ARRIEL2B1
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Cap
- Condition: Detached
- Location: Engine
- Part time: 747 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

THE ENGINE OIL RESERVOIR CAP CAME OFF IN FLIGHT RESULTING IN SIGNIFICANT OIL LOSS. HELICOPTER RETURNED TO BASE WITH NO PROBLEMS ENCOUNTERED. THE ISSUE IS MANUFACTURER`S "UNIQUE" RETAINING MECHANISM FOR CAP. RETAINING MECHANISM IS EASILY DISLODGED AND YET STILL APPEARS TO BE LOCKING CAP IN PLACE. UNLESS YOU ARE SPECIFICALLY LOOKING AT THE RETAINING MECHANISM DURING A PREFLIGHT AND YOU KNOW WHAT IT IS SUPPOSE TO LOOK LIKE WHEN IT IS IN THE LOCKED POSITION IT CAN BE EASILY OVERLOOKED. RECOMMEND THAT MFG DEVISE SOME TYPE OF SAFETY DEVICE FOR THEIR RETAINING MECHANISM. ALSO THIS SHOULD BE ADDED TO THEIR BEFORE FIRST FLIGHT (BFF) CHECKLIST.
